Alert archive / Arkansas / Special Weather Statements in 2012

Special Weather Statement, NWS Little Rock, AR

August 7, 2012Polk County, Arkansas

NWS Little Rock, AR issued this special weather statement at Aug 7, 2012, 3:02 PM CDT for Polk County, Arkansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2012, 3:02 PM CDT (20:02 UTC)
Expired
Aug 7, 2012, 3:35 PM CDT
In force
33 min
Issued by
NWS Little Rock, AR

County Polk County, AR

The radar

The Western Arkansas radar (KSRX), 98 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 8.0 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2012-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2594 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2012-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2594 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
932 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

012 
WWUS84 KLZK 072002
SPSLZK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
302 PM CDT TUE AUG 7 2012

ARZ040-041-052-072035-
MONTGOMERY AR-PIKE AR-POLK AR-
302 PM CDT TUE AUG 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN POLK...EXTREME
NORTHWESTERN PIKE AND SOUTHWESTERN MONTGOMERY COUNTIES UNTIL 330 PM
CDT...

AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 2 MILES EAST OF OPAL...OR 17 MILES EAST OF
MENA...MOVING SOUTH AT 5 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  OPAL...               LITTLE MISSOURI FALLS REC AREA...
  ALBERT PIKE REC AREA...                     PINE RIDGE...
  BIG FORK...           YOCANNA...            TURNERS MTN...
  SUGARTREE MTN...      SHERMAN MTN...        SHADY LAKE...
  RATTLESNAKE MTN...    RASPBERRY MTN...      PRYOR MTN...
  NICHOLS MTN...        LEADER MTN...         LAMB MTN...
  KATY MTN...           HURRICANE KNOB...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3464 9405 3464 9384 3434 9379 3434 9394
      3434 9407 3435 9410
TIME...MOT...LOC 2003Z 357DEG 6KT 3455 9395

$$

224

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this special weather statement went out at Aug 7, 2:19 PM CDT, 43 minutes earlier.

Area forecast discussion, Aug 7, 2:19 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
219 PM CDT TUE AUG 7 2012

.DISCUSSION...

MAIN CONCERNS THIS FORECAST CYCLE ARE CHANCES OF
CONVECTION...DIURNAL INITIALLY...THEN BETTER CHANCES WITH A
FRONTAL BOUNDARY THURSDAY TO FRIDAY. OVERALL LOW CHANCE OF SEVERE
STORMS. ON GOING HIGH WILD FIRE DANGER ACROSS ARKANSAS.

THIS AFTERNOON...ISOLATED CONVECTION HAS FORMED OVER WESTERN TO
SOUTHERN AR. SURFACE ANALYSIS HAS THE WEAK FRONT NEARLY
STATIONARY OVER SOUTH CENTRAL AR...JUST SOUTH OF KLIT...NORTH OF
KHOT...WHILE TO THE NW NEAR KFSM. DRIER AIR IS NW OF THE BOUNDARY
WITH MID 60S DEW POINTS...WHILE STILL 70S DEW POINT TEMPS SOUTH OF
THE BOUNDARY. ATMOSPHERE SOUTH OF THE BOUNDARY IS MORE MOIST AND
UNSTABLE...WHILE NORTH LESS. THE UPPER NW FLOW IS BRINGING SOME
SHORT WAVE ENERGY SW OVER OK TO FAR W AR...AND THESE STORMS SHOULD
MOVE SSE. QUITE DRY ALOFT AND STRONG DOWN BURST WINDS WOULD BE
BEST THREAT OF ANY STRONG STORM. AFTER SUNSET CONVECTION SHOULD
GRADUALLY WEAKEN AND DISSIPATE.

&&

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT

WILL HAVE A SLIGHT CHANCE GOING THIS LATE AFTERNOON TO EVENING
OVER WEST...PARTS OF CENTRAL...AND TO SOUTHERN AR. ANY WHERE SOUTH
OF THE BOUNDARY WILL HAVE A CHANCE. THE FRONT IS EXPECTED TO SAG A
BIT MORE SOUTH TONIGHT...BUT STALL OVER SOUTH CENTRAL AR...BEFORE
SLOWLY LIFTING NORTH ON WEDNESDAY. MAINLY SLIGHT CHANCES OF
CONVECTION WEDNESDAY WITH THE WEAK FRONT AS IT LIFTS NORTH OVER
AR. THEN THURSDAY TO FRIDAY...A COLD FRONT WILL GRADUALLY MOVE
ACROSS THE STATE AND BRING BETTER CHANCES FOR CONVECTION. ISOLATED
STRONG TO SEVERE STORMS WILL BE POSSIBLE. LATER FRIDAY THE FRONT
IS EXPECTED TO GRADUALLY MOVE SE TO SOUTHERN PARTS OF AR AND THE
PRECIP WITH IT. THE UPPER TROUGH DEEPENS TO ALLOW THE FRONT TO SAG
THROUGH AS WELL AS MODERATING TEMPS. TEMPS REMAIN WARM AND AT OR
ABOVE NORMAL WEDNESDAY AND THURSDAY...THEN COOLING FRIDAY AND
INTO THE WEEKEND TO NORMAL TO A BIT BELOW NORMAL TEMPS. RAIN
AMOUNTS WILL AGAIN BE QUITE QUESTIONABLE. SOME LOCATIONS MAY
RECEIVE OVER AN INCH...WHILE MOST LESS THAN A QUARTER INCH OR LESS.

&&

.LONG TERM...SATURDAY THROUGH TUESDAY

UPPER HIGH PRESSURE WILL BE OVER THE FOUR CORNERS REGION TO BEGIN
THE PERIOD. AN UPPER LOW PRESSURE SYSTEM WILL BE EXITING THE GREAT
LAKES. NORTHWEST FLOW WILL REMAIN OVER ARKANSAS THROUGH THE PERIOD.

THE NORTHWEST FLOW ALOFT WILL BRING SEVERAL SHORT WAVES THROUGH
ARKANSAS THROUGH THE PERIOD. WILL BRING IN A SLIGHT CHANCE OF
SHOWERS AND THUNDERSTORMS SATURDAY NIGHT AS MOISTURE INCREASES IN
THE NORTH. RAIN CHANCES WILL SPREAD SOUTHWARD SUNDAY...AND WILL
BECOME AREA WIDE THROUGH THE REST OF THE PERIOD. HIGH TEMPERATURES
WILL GENERALLY BE IN THE MID 80S TO MID 90S...WITH LOWS IN THE MID
60S TO LOWER 70S.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     70  95  74  96 /  10  10  30  20
CAMDEN AR         74  96  75  96 /  10  20  30  20
HARRISON AR       71  95  70  93 /  10  20  30  20
HOT SPRINGS AR    74  96  74  97 /  10  20  30  20
LITTLE ROCK   AR  74  97  75  97 /  10  20  30  20
MONTICELLO AR     73  96  75  97 /  10  20  20  20
MOUNT IDA AR      73  95  73  97 /  10  20  30  20
MOUNTAIN HOME AR  70  97  72  94 /   0  20  30  20
NEWPORT AR        69  96  72  97 /  10  10  30  20
PINE BLUFF AR     72  95  75  97 /  10  20  30  20
RUSSELLVILLE AR   75  99  76  97 /  10  20  30  20
SEARCY AR         70  96  73  97 /  10  20  30  20
STUTTGART AR      71  95  74  97 /  10  10  30  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...59 / LONG TERM...64
Hazardous weather outlook, Aug 7, 5:00 AM CDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE AUG 7 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-081000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT TUE AUG 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A FRONT WILL REMAIN STATIONARY IN SOUTH ARKANSAS TODAY.
HOWEVER...HIGH PRESSURE WILL BE IN CONTROL OF MUCH OF THE
STATE...AND RESULT IN MOSTLY SUNNY SKIES. HIGHS WILL RANGE FROM THE
MID 90S TO AROUND 104.

THE WILDFIRE DANGER WILL REMAIN HIGH TO EXTREME TODAY DUE TO THE
ONGOING DROUGHT CONDITIONS. BURN BANS ARE IN PLACE OVER MOST
COUNTIES OF ARKANSAS AND BURNING IS NOT RECOMMENDED. WINDS WILL BE
FROM THE SOUTH AHEAD OF THE FRONT AND NORTH BEHIND THE FRONT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE FRONT OVER THE STATE WILL MEANDER NORTHWARD WEDNESDAY BEFORE
WASHING OUT. SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS WILL
RETURN TO THE FORECAST WEDNESDAY AS ANOTHER FRONTAL BOUNDARY
APPROACHES FROM THE NORTH. SMALL RAIN CHANCES WILL CONTINUE THROUGH
THE END OF THE WEEK.

THE WILDFIRE DANGER WILL REMAIN HIGH TO EXTREME THROUGHOUT THE WORK
WEEK. RAINFALL THAT DOES OCCUR WILL HAVE LITTLE AFFECT ON THE
CURRENT DROUGHT SITUATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

51

In the hours before

Special weather statement, Aug 7, 2:44 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
244 PM CDT TUE AUG 7 2012

ARZ037-038-041-072030-
MONTGOMERY AR-SCOTT AR-YELL AR-
244 PM CDT TUE AUG 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN YELL...SOUTHEASTERN
SCOTT AND NORTHERN MONTGOMERY COUNTIES UNTIL 330 PM CDT...

AT 240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF MUDDY CREEK WMA...OR 13
MILES NORTH OF MT IDA...MOVING SOUTHEAST AT 5 MPH.

SMALL HAIL FROM PEA UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS
UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  ODEN...               MUDDY CREEK WMA...    MAULDIN...
  SIMS...               PENCIL BLUFF...       GIBBS...
  WHITETOWN...          ROCKY SHOALS REC AREA...
  RIVER BLUFF REC AREA...                     HOG JAW...
  HWY 27 REC AREA...    FULTON BRANCH REC AREA...
  DRAGOVER REC AREA...  CHASEWOOD LANDING...  BUDDYS LANDING...
  BLOWOUT MTN...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3461 9352 3457 9379 3477 9379 3480 9364
TIME...MOT...LOC 1944Z 317DEG 5KT 3473 9371

59
Special weather statement, Aug 7, 2:47 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
247 PM CDT TUE AUG 7 2012

ARZ040-072030-
POLK AR-
247 PM CDT TUE AUG 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN POLK COUNTY UNTIL 330 PM
CDT...

AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES WEST OF HATFIELD...OR 12 MILES SOUTHWEST
OF MENA...MOVING SOUTH AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WICKES...             VANDERVOORT...        MCCAULEY...
  LAKE WILHELMINA...    HATFIELD...           ROCKY...
  POTTER...             HATTON...             COVE...
  BOGG SPRINGS...       WHISKEY PEAK...       WEST VALLEY...
  PLEASANT HILL...      OLD COVE...           LONE VALLEY...
  BETHEL CHAPEL...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3436 9447 3458 9447 3461 9435 3435 9423
      3434 9425 3430 9425 3426 9447 3435 9448
TIME...MOT...LOC 1947Z 346DEG 8KT 3450 9443

224
Special weather statement, Aug 7, 3:02 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
302 PM CDT TUE AUG 7 2012

ARZ040-041-052-072035-
MONTGOMERY AR-PIKE AR-POLK AR-
302 PM CDT TUE AUG 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN POLK...EXTREME
NORTHWESTERN PIKE AND SOUTHWESTERN MONTGOMERY COUNTIES UNTIL 330 PM
CDT...

AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 2 MILES EAST OF OPAL...OR 17 MILES EAST OF
MENA...MOVING SOUTH AT 5 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  OPAL...               LITTLE MISSOURI FALLS REC AREA...
  ALBERT PIKE REC AREA...                     PINE RIDGE...
  BIG FORK...           YOCANNA...            TURNERS MTN...
  SUGARTREE MTN...      SHERMAN MTN...        SHADY LAKE...
  RATTLESNAKE MTN...    RASPBERRY MTN...      PRYOR MTN...
  NICHOLS MTN...        LEADER MTN...         LAMB MTN...
  KATY MTN...           HURRICANE KNOB...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3464 9405 3464 9384 3434 9379 3434 9394
      3434 9407 3435 9410
TIME...MOT...LOC 2003Z 357DEG 6KT 3455 9395

224

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 2:44 PM CDTSpecial Weather StatementLZKMontgomery46 min
Aug 7, 2:47 PM CDTSpecial Weather StatementLZKPolk43 min
Aug 7, 3:18 PM CDTSevere Thunderstorm WarningLZKPolk42 min
Aug 7, 3:22 PM CDTSevere Thunderstorm WarningLZKMontgomery, Polk38 min
Aug 7, 3:58 PM CDTSpecial Weather StatementLZKPolk32 min

Nearby

Special Weather Statements in Arkansas, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.